On the variation detracting property of a class of operators


This work is focused upon the study of a general class of linear positive operators of discrete type. We show that, under suitable assumptions, the sequence enjoys the variation detracting property.


Octavian Agratini
Department of Mathematics, Babes-Bolyai University, Cluj-Napoca, Romania


Linear positive operators; Variation detracting property; Convergence in variation; Baskakov-type operators

Paper coordinates

O. Agratini, On the variation detracting property of a class of operators, Applied Mathematics Letters, 19 (2006) no. 11, 1261-1264, https://doi.org/10.1016/j.aml.2005.12.007


About this paper


Applied Mathematics Letters

Publisher Name


Print ISSN


Online ISSN

google scholar link

[1] C. Bardaro, P.L. Butzer, R.L. Stens, G. Vinti, Convergence in variation and rates of approximation for Bernstein-type polynomials and singular convolution integrals, Analysis, 23 (2003), pp. 299-340 View in ScopusGoogle Scholar

[2] V.A. Baskakov, An example of a sequence of linear positive operators in the space of continuous functions, Dokl. Akad. Nauk. SSSR, 113 (1957), pp. 249-251, (in Russian) View in ScopusGoogle Scholar

[3] G.G. Lorentz, Bernstein Polynomials, University of Toronto Press, Toronto (1953), Google Scholar

[4] F. Schurer, On Linear Positive Operators in Approximation Theory, Dissertation, Delft, 1965, Google Scholar

[5] R. Martini, On the approximation of functions together with their derivatives by certain linear positive operators, Indag. Math., 31 (5) (1969), pp. 473-481 View in ScopusGoogle Scholar


Related Posts